An extended family of circular distributions related to wrapped Cauchy distributions via Brownian motion

Kato, Shogo and Jones, M. C. (2013). An extended family of circular distributions related to wrapped Cauchy distributions via Brownian motion. Bernoulli, 19(1) pp. 154–171.

DOI: https://doi.org/10.3150/11-BEJ397

Abstract

We introduce a four-parameter extended family of distributions related to the wrapped Cauchy distribution on the circle. The proposed family can be derived by altering the settings of a problem in Brownian motion which generates the wrapped Cauchy. The densities of this family have a closed form and can be symmetric or asymmetric depending on the choice of the parameters. Trigonometric moments are available, and they are shown to have a simple form. Further tractable properties of the model are obtained, many by utilising the trigonometric moments. Other topics related to the model, including alternative derivations and Möbius transformation are considered. Discussion of the symmetric submodels is given. Finally, generalisation to a family of distributions on the sphere is briefly made.

Viewing alternatives

Metrics

Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions

Export

About

Recommendations